Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What is the difference between Zoloft and Sertraline?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Question
Hi could you please tell me what is the difference between zoloft 50mg and sertima 50mg or zolot 50mg?. is there any difference? .

Thanks
Posted Thu, 14 Aug 2014 in Mental Health
 
 
Answered by Dr. Preeti Parakh 29 minutes later
Brief Answer:
Same medicine, different brands.

Detailed Answer:
Hi,

Welcome to Healthcare Magic!

Zoloft and Sertima are both brands of sertraline which is an antidepressant. Zoloft is made by Pfizer Labs while Sertima is made by Intas. You can use either of the two, though probably Sertima would be slightly cheaper than Zoloft.

I guess Zolot 50 mg is another brand of sertraline but I do not think it is a popular one as I have never come across this name. I tried a Google search but even that provided no information. If you have to choose a brand of sertraline, I would suggest that both Zoloft and Sertima would be better than Zolot as they are manufactured by good and well-known companies.

I hope this clears up things for you. Please feel free to ask in case you need any clarifications.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Follow-up: What is the difference between Zoloft and Sertraline? 4 minutes later
I have really bad social anxiety, especially if I have to do presentation in front of 2 or more people.. How long I have to take the medication for?. Thanks
 
 
Answered by Dr. Preeti Parakh 11 minutes later
Brief Answer:
At least a year or more.

Detailed Answer:
Hi,

There is no fixed timeline. Usually people need to take the medicine for at least around a year or more. You should continue the medicine for at least a few months after you get well, as otherwise there is a higher risk of relapse.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor